Nonlinear nonlocal Cauchy problems in Banach spaces. (English) Zbl 1084.34002

The authors consider the abstract nonlinear problem with nonlocal initial conditions of the form: \[ u'(t)+ Au(t) \ni f(t,u(t)),\;t\in [0,T],\quad u(0) = g(u), \] in a real Banach space \(X\), where \(u: [0,T]\to X\), \(A: D(A)\subseteq X\to 2^X\), \(f: [0, T]\times X\to X\) and \(g: C([0, T]; X)\to \overline{D(A)}\). Existence of an integral solution is proven under the assumptions that \(A\) is a nonlinear, \(m\)-accretive operator such that the semigroup generated by \(-A\) is compact, \(f\) is continuous in \(t\) and satisfies a Lipschitz condition in its second variable, and \(g\) is continuous, among other conditions. The proof is accomplished through an application of Schauder’s fixed-point theorem. Two corollaries of this result are also given. The authors note that this extends to the fully nonlinear case a theorem in [J. Liang, J. H. Liu and T. Xiao, Nonlinear Anal., Theory Methods Appl. 57, No. 2(A), 183–189 (2004; Zbl 1051.65036)] and the results also cover examples which cannot be handled by a theorem in [S Aizicovici and M. McKibben, Nonlinear Anal., Theory Methods Appl. 39, No. 5(A), 649–668 (2000; Zbl 0954.34055)].


34A25 Analytical theory of ordinary differential equations: series, transformations, transforms, operational calculus, etc.
34A12 Initial value problems, existence, uniqueness, continuous dependence and continuation of solutions to ordinary differential equations
47H04 Set-valued operators
47H06 Nonlinear accretive operators, dissipative operators, etc.
47H20 Semigroups of nonlinear operators
47J35 Nonlinear evolution equations
Full Text: DOI


[1] Byszewski, L.; Lakshmikantham, V., Theorem about the existence and uniqueness of a solution of a nonlocal abstract Cauchy problem in a Banach space, Appl. Anal., 40, 11-19 (1990) · Zbl 0694.34001
[2] Byszewski, L., Theorems about the existence and uniqueness of solutions of a semilinear evolution nonlocal Cauchy problem, J. Math. Anal. Appl., 162, 494-505 (1991) · Zbl 0748.34040
[3] Aizicovici, S.; Gao, Y., Functional differential equations with nonlocal initial conditions, J. Appl. Math. Stochastic Anal., 10, 145-156 (1997) · Zbl 0883.34065
[4] Aizicovici, S.; McKibben, M., Existence results for a class of abstract nonlocal Cauchy problems, Nonlinear Anal., 39, 649-668 (2000) · Zbl 0954.34055
[5] Liang, J.; Liu, J. H.; Xiao, T., Nonlocal Cauchy problems governed by compact operator families, Nonlinear Anal., 57, 183-189 (2004) · Zbl 1083.34045
[6] Liu, J. H., A remark on the mild solutions of non-local evolution equations, Semigroup Forum, 66, 63-67 (2003) · Zbl 1015.37045
[7] Ntouyas, S. K.; Tsamatos, P. Ch., Global existence for semilinear evolution equations with nonlocal conditions, J. Math. Anal. Appl., 210, 679-687 (1997) · Zbl 0884.34069
[8] Barbu, V., Nonlinear Semigroups and Differential Equations in Banach Spaces (1976), Noordhoff: Noordhoff Leyden · Zbl 0328.47035
[9] Vrabie, I. I., The nonlinear version of Pazy’s local existence theorem, Israel J. Math., 32, 221-235 (1979) · Zbl 0406.34064
[10] Adams, R. A., Sobolev Spaces (1975), Academic Press: Academic Press New York · Zbl 0186.19101
[11] Vrabie, I. I., Compactness Methods for Nonlinear Evolutions, (Pitman Monographs Surveys Pure Appl. Math, vol. 32 (1987), Longman Scientific and Technical: Longman Scientific and Technical Harlow) · Zbl 0842.47040
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.